Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Prime factors of cyclotomic class numbers

Author: D. H. Lehmer
Journal: Math. Comp. 31 (1977), 599-607
MSC: Primary 12A50; Secondary 12A35
MathSciNet review: 0432589
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let p be an odd prime. The "first factor" $ {h^\ast}(p)$ of the class number of the field of pth roots of unity has been the subject of many investigations beginning with Kummer (1861). In the present paper it is shown how the theory of a function introduced by T. A. Pierce (1917) can be used to find the prime factors of $ {h^\ast}(p)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 12A50, 12A35

Retrieve articles in all journals with MSC: 12A50, 12A35

Additional Information

PII: S 0025-5718(1977)0432589-6
Article copyright: © Copyright 1977 American Mathematical Society